MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C124E
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Renal Failure (2041)
Date of Event 08/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 5.3 cm abdominal aortic aneurysm.It was reported that the patient presented emergently with abdominal pain and increased creatinine.A ct was performed and an approximately 12mm caudal stent graft migration was discovered.A 36x36x49 endurant cuff was implanted to reline up to the right renal artery.Ivus was performed to confirm the relative location and circumferential apposition of the graft.This reportedly resolved the event.The physician stated that the cause of the event was anatomy related.It was further noted that the follow up cta identified that the para visceral segment of the aorta has dilated to greater than 36 mm.Moderate aortic angulation has also increased in the infrarenal segment.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: two non-contrast ct slices were returned.The films were non-contrast and no scale was visible on the films; therefore, no assessment of any endoleak or stent graft/vessel patency could be performed, and no stent graft or vessel measurements could be made.One transverse slice image showed what appeared to be a dilated aorta; possibly from the para-visceral section of the aorta.No stent graft was seen in the image.The 2nd coronal slice shows what appeared to be an endurant stent graft system implanted in the infrarenal aaa.The iliac limbs were not seen, and the location of the renal arteries could not be determined from the non-contrast films.The infrarenal neck and aortic body were essentially straight in the coronal view.No obvious stent graft issues were observed.The cause of the reported migration could not be determined from the limited non-contrast films returned.The anatomy at implant is unknown, earlier post-implant films were not available for review and comparison, and images during the intervention were also not provided.It is possible that disease progression (neck dilatation) and aneurysm morphology changes (reported neck angulation) m ay have contributed to the migration.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6864112
Report Number2953200-2017-01434
Device Sequence Number16258558
Product Code MIH
UDI-Device Identifier00613994990976
UDI-Public00613994990976
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2015
Device Model NumberETBF3216C124E
Device Catalogue NumberETBF3216C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2017
Initial Date Received by Manufacturer 08/20/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight63